Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 137, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2008, 3:11 PM CDT for Wilson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2008, 3:11 PM CDT (20:11 UTC)
- Expired
- Jun 21, 2008, 3:34 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Wilson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 212011 SVROHX TNC189-212045- /O.NEW.KOHX.SV.W.0137.080621T2011Z-080621T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 311 PM CDT SAT JUN 21 2008 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WILSON COUNTY IN TENNESSEE... * UNTIL 345 PM CDT * AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR WATERTOWN...OR 9 MILES EAST OF LEBANON...AND MOVING SOUTHEAST AT 8 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WATERTOWN BY 345 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3621 8610 3604 8609 3612 8630 3629 8622 TIME...MOT...LOC 2011Z 332DEG 7KT 3616 8617 $$ MAG
1 follow-up statement
000 WWUS54 KOHX 212034 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 334 PM CDT SAT JUN 21 2008 TNC189-212044- /O.CAN.KOHX.SV.W.0137.000000T0000Z-080621T2045Z/ WILSON TN- 334 PM CDT SAT JUN 21 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILSON COUNTY IS CANCELLED... THE STORM HAS WEAKENED CONSIDERABLY IN THE PAST 10 TO 15 MINUTES. LAT...LON 3621 8610 3604 8609 3612 8630 3629 8622 TIME...MOT...LOC 2034Z 332DEG 7KT 3613 8612 $$ MAG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:43 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 21, 10:43 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1043 AM CDT SAT JUN 21 2008 .UPDATE...WEAK SFC TROUGH AND MID LEVEL SUPPORT CROSSING MID TN TODAY...HELPING PRODUCE SCATTERED THUNDERSTORMS. MAIN AREA OF LIFT AND DEEPEST MOISTURE WILL BE EAST OF I 65...WITH DRIER AIR MOVING INTO WESTERN AREAS. STILL...FORECAST SOUNDINGS SHOW ENOUGH MOISTURE AND INSTABILITY FOR AT LEAST ISOLATED STORMS IN THE WEST. ONLY FORECAST UPDATE WILL BE TO INCREASE POPS SLIGHTLY FOR EASTERN AREAS. FORECAST TEMPS STILL LOOK GOOD WITH HIGHS IN THE UPPER 70S TO MID 80S. && .PREV DISCUSSION... /ISSUED 301 AM CDT SAT JUN 21 2008/ DISCUSSION... WEAK H5 WAVE MOVING THROUGH THE AREA TODAY AND A BIT BETTER H5 WAVE FOR SUN NGT AND MONDAY. OF COURSE...20-40 PCT POPS ASSOCD WITH EACH OF THESE FEATURES. SUN DAYTIME SEEMS TO BE IN BETWEEN THESE 2 FEATURES AND MAY ACTUALLY BE MOSTLY DRY. MON NGT AND TUE SEEM MOSTLY DRY AFTER THE PASSAGE OF THE TROUGH ON MON. THEN THE GFS HAS A SERIES OF MINI TROUGHS ZIPPING THROUGH THE UPPER FLOW KEEPING A 20 PCT CHANCE OF THUNDER IN THE FORECAST. TEMP TRENDS SEEM ABOUT NORMAL...EXCEPT FOR THE TROUGH ON MONDAY. BOUNDARY LAYER TEMPS SHOW SEVERAL DEGREES OF COOLING BEHIND THIS TROUGH. SO HI TEMPS FOR MON/TUE MAY BE A FEW DEGREES BELOW NORMAL. CPC 6-10 DY AND 8-14 DY OUTLOOKS ONCE AGAIN SHOWING ABOVE NORMAL TEMPS WITH NEAR NORMAL PRECIP. THE NEW 30 DAY OUTLOOK...HOWEVER...SHOWS BELOW NORMAL TEMPS WITH ABOUT NORMAL RAINFALL. TRENDS IN MOS GUIDANCE WERE UNREMARKABLE. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jun 21, 5:32 AM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 532 AM CDT SAT JUN 21 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 532 AM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED STORMS ARE EXPECTED SUNDAY NIGHT AS A SHORTWAVE SWINGS ACROSS THE MID STATE. A FEW OF THESE STORMS MAY BECOME SEVERE, ESPECIALLY AROUND CLARKSVILLE, DOVER, AND CAMDEN. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER, SPOTTER ACTIVATION IS NOT ANTICIPATED. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 22 min |
| Jun 21, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 29 min |
| Jun 21, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 27 min |
| Jun 21, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| Jun 21, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 28 min |
| Jun 21, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 29 min |
| Jun 21, 6:51 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.